MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13 F (; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13 F (; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number N/A
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken dialysis catheter arterial lumen was confirmed; however, the root cause was not identified.The product returned for evaluation was three photographs depicting a power trialysis acute dialysis catheter.Blood residue was abundant throughout the depicted device.A complete break was observed in the arterial lumen extension tubing.The break site appeared rough and irregular.The tubing appeared deformed in the vicinity of the break.Catheter damage was evident in the submitted photographs; however, inspection of the photographs was insufficient to identify the cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include sharp instrument contact and material fatigue.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that "eeg tech at patient bedside removing eeg leads (did not have scissors).Patient with crrt running through right ij trialysis catheter with no problems identified.Crrt machine red alarmed.This rn immediately to bedside to address alarm.Alarm indicated arterial air.This rn noticed air filled arterial crrt line.Upon assesment, vas cath site was bleeding.Both lumens of vas cath clamped.Further assessment revealed arterial access line of vas cath transected/broke in half.Pressure held to right ij vas cath site.Md immediately to bedside to assist in holding pressure.Line emergently removed by md.Patient platelets are in 30s.Crrt filter blood loss (170ml) and saturation of 3 packs of 4x4 gauze/bed pad.Hemoglobin remained stable post incident, though patient on three pressors: levo at 30, epi at 9, and vaso.Epi was increased to 15 to maintain bp during incident.Photos taken of vas cath and given to clinical educator.Vas cath unable to be immediately replaced and patient will be going without needed crrt until line is replaced." it was stated that the patient "lost a considerable amount of blood causing more medication use".

Brand Name
POWER-TRIALYSIS SHORT-TERM STRAIGHT DIALYSIS CATHETER FULL PROCEDURE TRAY 13 F (
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8960257
Report Number3006260740-2019-02589
Device Sequence Number2687974
Product Code NIE
UDI-Device Identifier00801741086953
UDI-Public(01)00801741086953
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5605150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;